# SDR CA100122001

- Difficulty date: January 20, 2010
- Submitted: March 1, 2010
- Operation: General aviation
- Make and model: Cessna 172R
- Aircraft time: 4,343 hours
- Engine: Lyc IO360L2A
- System (JASC): 8011 · Engine Starter
- Part: Housing
- Condition: Fractured
- Location: Starter
- Part time: 727 hours
- Component: Starter
- Component part number: PM2401
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) DURING AN ATTEMPTED ENGINE START, THE CREW HEARD AN UNUSUAL SOUND. THE START ATTEMPT WAS ABORTED AND MX WAS ALERTED. A BRIEF VISUAL INSPECT REVEALED THAT A PORTION OF THE FWD SECTION OF THE DRIVE HSG WAS FRACTURED AND LAYING IN THE COWL. THE STARTER WAS REPLACED AND THE NEXT START WAS UNEVENTFUL. FURTHER VISUAL EXAMINATION OF THE DAMAGED STARTER DID NOT REVEL A REASON FOR THE DAMAGE.
